New Mexico, 2016

Heavy Rain in New Mexico, September 6 to 7, 2016

September 6 to 7, 2016 · NWS ABQ · 2 events in 1 county or zone

A tropical depression that developed off the west coast of Mexico on September 4th rapidly intensified into Hurricane Newton on September 5th south of Cabo San Lucas. The storm moved north over the Gulf of California on the 6th then weakened over northern Sonora and southeastern Arizona through the 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A tropical depression that developed off the west coast of Mexico on September 4th rapidly intensified into Hurricane Newton on September 5th south of Cabo San Lucas. The storm moved north over the Gulf of California on the 6th then weakened over northern Sonora and southeastern Arizona through the 7th. Very heavy rain in association with the remnants of Newton fell over Catron County. Areas from Pleasanton to Mogollon and the nearby higher terrain picked up between three and four inches of rainfall. Notable rises were reported on several streams and rivers however no significant flooding occurred. The San Francisco River below Glenwood peaked close to five feet, which was well below flood stage. The U.S. Forest Service reported minor flooding in the West and Middle Forks of the Gila Region, prompting evacuation of the Gila Hot Springs Campground as a precautionary measure.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 6, 2:47 PM MST, 2 hours 13 minutes earlier.

Area forecast discussion, Sep 6, 2:47 PM MST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
347 PM MDT TUE SEP 6 2016

.SYNOPSIS...
Showers and thunderstorms will continue across much of southern
and eastern New Mexico overnight. On, Wednesday, remnant moisture
from what is now hurricane Newton will move up into southwest New
Mexico and bring widespread heavy rainfall to southwest, south-
central and west-central areas Wednesday. The remnant moisture
and associated showers and thunderstorms will shift north and east
into the mid Rio Grande Valley Wednesday night. Dry air from the
west will result in dry weather Thursday. A backdoor cold front
will move into northeast New Mexico late-day Friday, brining
chances for showers and storms to the northeast quarter of the
state Friday afternoon and evening.

&&

.DISCUSSION...
Large swath of showers and thunderstorms across southern and
eastern NM will continue into the overnight hours in response to
a weak wave/speed max aloft moving up from the south. Flash
flooding from training storms the biggest overnight threat but
cannot rule out several severe storms across the eastern plains
with hail and strong winds.

All attention turns to the remnant circulation and moisture from what
is now hurricane Newton. Newton is currently (300 PM MDT) a
category 1 hurricane moving north-northwest at 16 knots; 18 mph.
Models continue in very good agreement, taking the center of Newton
northeast to near Tuscon by 18z Wednesday and near to Safford, AZ
by 00z Thursday. Strong (40-45 knots) south-southwest mountain top
level winds on the eastern portion of the circulation will likely
enhance rainfall along the southern slopes of the Mogollon
Mountains in southwest Catron county (e.g. Mogollon Baldy,
Whitewater Baldy and Turkeyfeather Mountain). Local amounts
between 5-8" are not out of the question given forecast PWATs and
the combined orographics. One saving grace with Newton is the
speed of the system. Models agree that it will be rather
progressive keeping rainfall confined to an 18 hour window.

Models agree that the remnant extra-tropical upper trough shifts
over eastern NM Thursday. Dry air from the west ends showers/storm
chances across western and central areas with isolated showers
and storms possible east.

GFS and NAM are a bit stronger with the backdoor cold front for
Friday afternoon and Friday night. This front will bring chances
of showers and storms to the northeast quarter Friday evening.
Both models suggesting a brisk east wind Saturday morning.
Southern NM is favored for isolated showers and storms Saturday
afternoon with a wwd shift to the southwest mountains Sunday. GFS
and ECMWF continue with idea of developing a deep upper low over
the Great Basin early next week. Subtropical moisture is poised to
be drawn up with the resulting south-southwest flow aloft between
the upper low and the upper high over the southern states to
potentially make for a rather wet week.

33

&&

.FIRE WEATHER...
Moisture surge underway with good coverage of storms and wetting
rain this afternoon across central and eastern New Mexico. The focus
for soaking rains will shift to the east overnight, generally along
and south of a Ruidoso to Tucumcari line. Meanwhile, northwest New
Mexico remains dry, with minimum humidity dipping below 20 percent
this afternoon. Humidity recovery will be excellent most areas
overnight, but good to fair northwest.

Drier air is still forecast to sweep east across northern New Mexico
Wednesday, limiting wetting rain chances there, but heavy rain
associated with the remnants of Hurricane Newton will be moving into
southwest New Mexico and spreading east with time Wednesday night.
Areas along/south of Interstate 40 and along/west of Interstate 25
look primed for soaking rain going into Wednesday night. The
tropical remnants will progress east on Thursday and may bring
another round of wetting rain to areas east of the central mountain
chain, but overall a drying/warming trend will be underway. The
drying/warming trend to continue into Friday with Haines values of 5
to 6 forecast across central and northwest New Mexico.

A backdoor front will progress southwest across the area Friday
night and lead to a cooling/moistening trend going into the weekend
as the upper high builds over southern New Mexico. Saturday may be
too stable for much wetting precipitation, but Sunday should be
slightly warmer and allow for an afternoon round of showers and
storms though with a small wetting rain footprint. Chances for
wetting rain will be on the uptrend early to mid next week as an
upper low carves out over the Great Basin and another backdoor cold
front plows through.

11

&&

.AVIATION...
18Z TAF CYCLE
Increasing atmospheric moisture and instability will result in a
more robust round of storms later today, with the focus shifting
to eastern New Mexico overnight. Terminals with the greatest
chances of being impacted this afternoon are KLVS, KROW, KSAF,
KAEG and KABQ, and ranked in that order in terms of forecaster
confidence. MVFR conditions are likely with thunderstorms this
afternoon, but IFR conditions are possible overnight across
eastern New Mexico where showers and storms are forecast to
persist. Specifically, IFR conditions in rain are forecast at KROW
late tonight and are possible at KTCC.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  59  84  54  87 /  10  10  40  10
Dulce...........................  52  80  48  82 /  20  10  30  10
Cuba............................  54  73  52  79 /  20  10  70  10
Gallup..........................  55  75  48  83 /  10  30  50  10
El Morro........................  54  69  50  78 /  20  50  80  10
Grants..........................  56  72  52  81 /  30  40  80  10
Quemado.........................  57  66  52  77 /  30  60  80  10
Glenwood........................  62  68  58  81 /  40  90  80  10
Chama...........................  50  73  47  75 /  20  20  40  10
Los Alamos......................  57  75  53  80 /  50  10  70  10
Pecos...........................  55  73  53  79 /  90  20  60  10
Cerro/Questa....................  52  75  50  78 /  20  20  50  10
Red River.......................  48  65  47  68 /  30  10  60  20
Angel Fire......................  49  73  46  76 /  50  20  60  20
Taos............................  54  77  50  80 /  30  10  50  10
Mora............................  54  73  53  76 /  80  20  60  20
Espanola........................  59  80  55  85 /  30  10  50  10
Santa Fe........................  56  73  54  80 /  70  10  60  10
Santa Fe Airport................  58  77  55  83 /  50  10  60  10
Albuquerque Foothills...........  59  76  56  84 /  50  10  70  10
Albuquerque Heights.............  62  77  59  86 /  50  20  60  10
Albuquerque Valley..............  61  80  59  88 /  40  10  60  10
Albuquerque West Mesa...........  62  79  58  87 /  40  10  60  10
Los Lunas.......................  60  80  59  88 /  30  20  60  10
Rio Rancho......................  62  80  59  87 /  40  10  60  10
Socorro.........................  62  80  60  87 /  40  40  70  10
Sandia Park/Cedar Crest.........  58  73  54  79 /  70  20  70  10
Tijeras.........................  59  75  56  81 /  70  20  70  10
Moriarty/Estancia...............  58  75  55  82 /  70  20  60  10
Clines Corners..................  56  72  54  79 /  90  20  60  10
Gran Quivira....................  58  71  56  79 /  80  40  60  10
Carrizozo.......................  60  76  59  81 /  80  40  50  10
Ruidoso.........................  57  70  55  73 /  90  70  70  20
Capulin.........................  58  80  56  81 /  30  10  50  20
Raton...........................  57  82  56  84 /  20  10  50  20
Springer........................  58  83  56  84 /  30  10  50  20
Las Vegas.......................  56  78  54  81 /  90  20  50  20
Clayton.........................  64  84  63  85 /  50  20  40  20
Roy.............................  60  81  59  83 /  70  20  40  20
Conchas.........................  65  86  65  89 /  70  20  40  20
Santa Rosa......................  64  84  62  88 /  80  30  40  20
Tucumcari.......................  66  88  65  91 /  70  30  40  20
Clovis..........................  65  84  64  86 /  80  40  50  20
Portales........................  66  84  65  86 /  80  40  50  20
Fort Sumner.....................  65  83  64  86 /  90  30  40  20
Roswell.........................  67  86  66  88 /  90  40  50  20
Picacho.........................  62  79  60  82 /  90  50  50  20
Elk.............................  60  74  58  77 /  90  40  50  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for the following zones...
NMZ515-526>540.

Flash Flood Watch from Wednesday morning through late Wednesday
night for the following zones... NMZ506>509-520.

&&

33
Hazardous weather outlook, Sep 6, 2:49 AM MST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 AM MDT TUE SEP 6 2016

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
349 AM MDT TUE SEP 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

MOISTURE WILL CONTINUE TO SURGE NORTHWARD TODAY. HEAVY RAINFALL
IS POSSIBLE WITH ANY STORM THIS AFTERNOON AND EVENING...THOUGH THE
RISK FOR FLASH FLOODING IS HIGHEST ACROSS EASTERN NEW MEXICO.
HEAVY RAIN PRODUCING STORMS WILL PERSIST THROUGH THE OVERNIGHT
HOURS...PARTICULARLY ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS
AS WELL AS THE SOUTH CENTRAL MOUNTAINS. ADDITIONALLY...SOME STORMS
THIS AFTERNOON WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE REMNANTS OF HURRICANE NEWTON WILL MOVE INTO WESTERN NEW MEXICO
ON WEDNESDAY AND WEDNESDAY NIGHT. HEAVY RAIN AND FLASH FLOODING
WILL BE POSSIBLE ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS
AND ADJACENT AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLASH FLOODING...HAIL...STRONG
WINDS AND RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON
OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX.

34

In the hours before

Special weather statement, Sep 6, 12:47 PM MST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
147 PM MDT TUE SEP 6 2016

NMZ527-528-062015-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
147 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLFAX COUNTY UNTIL
215 PM MDT...

AT 145 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF PHILMONT SCOUT RANCH...OR 13 MILES WEST OF
SPRINGER...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGER...CIMARRON...MAXWELL AND MIAMI.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 413 AND 437.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3648 10419 3629 10481 3640 10495 3641 10495
      3644 10498 3675 10457
TIME...MOT...LOC 1945Z 235DEG 22KT 3642 10482

SHOEMAKE
Special weather statement, Sep 6, 12:47 PM MST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
147 PM MDT TUE SEP 6 2016

NMZ515-529-062015-
NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
147 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL COUNTY
UNTIL 215 PM MDT...

AT 147 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF ROMEROVILLE...OR 8 MILES WEST OF LAS VEGAS...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAS VEGAS...MONTEZUMA...SAPELLO...EL PORVENIR...
STORRIE LAKE STATE PARK...GALLINAS...SAN PABLO...SAN GERONIMO...
MANUELITAS AND OJITOS FRIOS.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 347 AND 356.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3544 10537 3550 10551 3582 10530 3571 10509
TIME...MOT...LOC 1947Z 216DEG 19KT 3556 10537

SHOEMAKE
Special weather statement, Sep 6, 12:50 PM MST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
150 PM MDT TUE SEP 6 2016

NMZ515-062015-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
150 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY UNTIL 215 PM
MDT...

AT 149 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF LA CUEVA...OR 9 MILES NORTHEAST OF MORA...MOVING
NORTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAINSVILLE...LUCEROS...OJO FELIZ...GUADALUPITA AND EL TURQUILLO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3595 10524 3608 10533 3625 10513 3603 10496
TIME...MOT...LOC 1949Z 234DEG 17KT 3605 10519

CL
Special weather statement, Sep 6, 1:18 PM MST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MDT TUE SEP 6 2016

NMZ527-528-062045-
RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
218 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLFAX COUNTY UNTIL
245 PM MDT...

AT 218 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MAXWELL...OR 9 MILES NORTH OF SPRINGER...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MAXWELL.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 419 AND 431.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3643 10462 3652 10466 3676 10430 3650 10416
TIME...MOT...LOC 2018Z 241DEG 28KT 3650 10457

SHOEMAKE
Special weather statement, Sep 6, 3:32 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
432 PM MDT TUE SEP 6 2016

NMZ531-534-062300-
HARDING COUNTY-QUAY COUNTY-
432 PM MDT TUE SEP 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY AND
SOUTHEASTERN HARDING COUNTIES UNTIL 500 PM MDT...

AT 431 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NARA VISA...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NARA VISA...LOGAN AND UTE LAKE STATE PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3521 10349 3559 10350 3574 10318 3574 10305
      3538 10304
TIME...MOT...LOC 2231Z 240DEG 208KT 3555 10303

CL
Local storm report, Sep 6, 3:47 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
447 PM MDT TUE SEP 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     1 SSE FORT SUMNER       34.47N 104.23W
09/06/2016  M62 MPH          DE BACA            NM   TRAINED SPOTTER

            REPORTED BY... ROSS HAYS. GUST 53.9 KNOTS 62 MPH AT
            FORT SUMNER AIRPORT. 0.32 INCHES OF RAIN IN 15 MINUTES.

&&

EVENT NUMBER ABQ1601379

RJH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy rain. Local standard time, as filed.

Heavy Rain, Catron

When
September 6, 5:00 PM MST to September 7, 11:00 PM MST
Where
Catron County, Pleasanton
Reported by
Trained Spotter
Coordinates
33.280, -108.880

Pleasanton recorded 3.50 inches of rainfall from the remnants of Hurricane Newton. No significant flooding was reported in nearby creeks and streams.

Heavy Rain, Catron

When
September 6, 5:00 PM MST to September 7, 11:00 PM MST
Where
Catron County, 10 mi ESE of Mogollon
Reported by
Mesonet
Coordinates
33.345, -108.630

The Hummingbird Saddle rain gage reported 3.93 inches of rainfall from the remnants of Hurricane Newton. No flooding was observed.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2016Every state in 2016This day in weather historyWarnings in New Mexico, September 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648975, 648976.